Drug‐induced hearing loss: a case/non‐case study in the French pharmacovigilance database

@article{Favrelire2020DruginducedHL,
  title={Drug‐induced hearing loss: a case/non‐case study in the French pharmacovigilance database},
  author={Sylvie Favreli{\`e}re and Paul Delaunay and Jean-Pascal Lebreton and Franck Rouby and Martine Atzenhoffer and Claire Lafay-Chebassier and Marie Christine P{\'e}rault-Pochat},
  journal={Fundamental \& Clinical Pharmacology},
  year={2020},
  volume={34}
}
Hearing loss is defined as a decrease in the ability to perceive sounds which can occur suddenly or gradually and affects one ear or both. It is related to various etiologies, in particular drugs. The identification of all drugs that could be associated with hearing loss is essential for the patients' life quality. The objective of our study was to identify signals of hearing loss involving drugs approved in the last 20 years. The occurrence in association with drugs known for their ototoxicity… 
Drug-Induced Hearing Loss in Children: An Analysis of Spontaneous Reports in the French PharmacoVigilance Database
TLDR
This study shows that about three out of four cases of drug-induced hearing loss in the pediatric population were “serious”, which underlines the under-reporting of these ADRs and the importance of strengthening hearing monitoring in children during and long after drug exposure.
Mucous Membrane Pemphigoid, Bullous Pemphigoid, and Anti-programmed Death-1/ Programmed Death-Ligand 1: A Case Report of an Elderly Woman With Mucous Membrane Pemphigoid Developing After Pembrolizumab Therapy for Metastatic Melanoma and Review of the Literature
TLDR
The case of a MMP developed after pembrolizumab is described and the accountability of anti PD-1/PD-L1 in this case and the previous reported bullous pemphigoid and MMP cases are discussed using the Begaud system scoring.
Cisplatin/oxaliplatin/panitumumab
  • Biology
    Reactions Weekly
  • 2020
Pharmacovigilance of anti-cancer medicines: opportunities and challenges
TLDR
The field of pharmacovigilance of anti-cancer drugs is introduced, describing the various layers of complexity that make the recognition of adverse drug events in oncology particularly problematic, including the type of medicines, the phenomenon of underreporting and polypharmacy.

References

SHOWING 1-10 OF 66 REFERENCES
Drug-induced hearing loss.
TLDR
Various factors increase the risk of drug-related hearing loss, including age, dehydration, reduced drug elimination (especially due to renal failure), and co-administration of other ototoxic drugs.
Irreversible Atorvastatin‐Associated Hearing Loss
TLDR
This case report describes the first case of progressive, irreversible hearing loss in a 32‐year‐old man 18 months after starting atorvastatin therapy and recommends that clinicians and patients be aware of the risk of atorVastatin‐associated tinnitus and permanent hearing loss.
Drug‐induced progressive multifocal leukoencephalopathy: a case/noncase study in the French pharmacovigilance database
TLDR
An association between PML and some immunosuppressant drugs was found as expected, but also with antineoplastic agents and glucocorticoids, and an important delay of PML onset after stopping treatment is suspected and should alert prescribers.
Ototoxicity: A Challenge in Diagnosis and Treatment
TLDR
An efficient application of ototoxicity monitoring and treatment protocol is described as an attempt to reduce the challenges in diagnosis and management of Ototoxicity.
Ototoxic Adverse Drug Reactions: A Disproportionality Analysis Using the Italian Spontaneous Reporting Database
TLDR
An analysis of ADR reports describing drug-induced ototoxicity from the Italian spontaneous reporting system from 2001 to 2017 found significant adjusted RORs for drugs for cardiovascular disorders, urologicals, teriparatide, amikacin, prulifloxacin and isoniazid, cisplatin, hormone antagonists, tacrolimus, pomalidomide, tramadol, and antidepressants.
Sudden-Onset Sensorineural Hearing Loss after Immunization
TLDR
A large-scale analysis applying a case-centered method did not detect any association between SSHL and previous receipt of TIV or other vaccines.
Pharmacological drugs inducing ototoxicity, vestibular symptoms and tinnitus: a reasoned and updated guide.
TLDR
The present work on drug-induced ototoxicity, tinnitus and vertigo represents the update and revision of a previous guide to adverse drug reactions for italian physicians (2005), and is useful to any physician, regardless of the country he/she operates in.
Protection for medication-induced hearing loss: the state of the science
TLDR
Vitamins and antioxidants are the most common agents currently evaluated for drug-induced ototoxicity intervention by targeting the oxidative stress pathway that leads to cochlear cell death and hearing loss, however, other strategies, including steroid treatment and reduction of ototoxic properties of the primary drugs, are discussed.
Audiological Monitoring of Patients Receiving Ototoxic Drugs
TLDR
Noise exposure has a synergistic effect, increasing the risk of hearing loss during therapeutic treatment with ototoxic drugs, and the effects can be temporary, but are often permanent.
The auditory and vestibular toxicities induced by antiepileptic drugs
  • Sherif Hamed
  • Medicine, Psychology
    Expert opinion on drug safety
  • 2017
TLDR
The evidence that long-term treatment with some antiepileptic drugs (AEDs) may result in tinnitus, phonophobia, sensorineural hearing loss, dizziness, ataxia, disequilibrium, imbalance, nystagmus is reviewed.
...
...